Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Non-isotopic symplectic surfaces in product 4-manifolds


Authors: Christopher S. Hays and B. Doug Park
Journal: Trans. Amer. Math. Soc. 360 (2008), 5771-5788
MSC (2000): Primary 57R17; Secondary 20F36, 57R52, 57R95
Published electronically: June 4, 2008
MathSciNet review: 2425690
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Sigma_g$ be a closed Riemann surface of genus $ g$. Generalizing Ivan Smith's construction, we give the first examples of an infinite family of homotopic but pairwise non-isotopic symplectic surfaces of even genera inside the product symplectic $ 4$-manifolds $ \Sigma_g \times \Sigma_h$, where $ g\geq 1$ and $ h\geq 0$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 57R17, 20F36, 57R52, 57R95

Retrieve articles in all journals with MSC (2000): 57R17, 20F36, 57R52, 57R95


Additional Information

Christopher S. Hays
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824
Email: cshays@math.msu.edu

B. Doug Park
Affiliation: Department of Pure Mathematics, University of Waterloo, Waterloo, Ontario, Canada N2L 3G1
Email: bdpark@math.uwaterloo.ca

DOI: http://dx.doi.org/10.1090/S0002-9947-08-04717-X
PII: S 0002-9947(08)04717-X
Received by editor(s): June 5, 2006
Published electronically: June 4, 2008
Article copyright: © Copyright 2008 American Mathematical Society